Has anyone been on Lyrica and lost control over their blood sugars? I started it about 10 days and all my sugars are at least 100-150 points higher and not responding well to my Novolog and Lantus. I have been increasing my insulin without much improvement. My A1C normally runs under 6 and have never in 13 years have had this much trouble controlling my sugars. I am at a loss, the Lyrica seems to already be starting to help the pain in my feet, but my sugars are horrible for the first time ever. Any advice appreciated!
Yes, I had same issue, but I had to stop taking Lyrica since it really REALLY more than doubled the drug reactions to my pain killers. Made me soo darned stoned all I could do was sleep. It helped with the pain after about the 4th or 5th week, but by week 6 I was so darned stoned stupid I had to stop using it completely.
I haven't been sleepy or stoned at all thank goodness- I had heard that can happen and glad it didn't happen to me -yet. I am still on a fairly low dose though. The blood sugars are getting scary though. I have had to double my Lantus and increase my novolog to carb ratio at mealtimes. I am still running higher, but I think I will just need to fine tune things a bit more. My next worry is the weight gain I hear so much about on this drug- so far I haven't gained, but my usual measures to lose aren't working-but at least I haven't gained. The pain is significantly better though and I have been able to do so much more around the house and stuff which is helping the depression, so I think I'll stay on it a while and see how things go.
Sounds good KrabbyKelly, I sincerely hope it works out for you. Personally, I could really use to gain some weight but I think I am one of those folks with eating disorders, I just can't make myself eat more than twice per day, and typically only eat 1 fairly small meal per day.
I know the Lyrica worked for me, even on a small dose, but it did raise my sugar levels too much. The main thing I had though was that bad reaction with any sort of pain med, methadone, percoset, percodan, whatever, it seemed to make me really stoned in early afternoon, I would end up falling asleep standing or sitting, without even realizing that I was tired or anything. My Gf at the time complained that I was acting stoned even though I couldn't recognize it... I didn't feel it, but I was apparently talking in a sing-song type voice, talking 100 times more than I have ever talked in my life etc... she was getting so mad at me I had to stop taking the Lyrica.
You may wan to investigate Lyrica a bit on the internet, as it has a slightly bad reputation and several Un-looked for side effects.